Thank you for the labs.
First, regarding the lab work. Most of these abnormal lab results are likely related to the long term use of the hydrochlorothiazide. As a diuretic, this medicine affect fluid and electrolyte metabolism of the body, which can cause the increase in BUN and CO2 and the decrease in sodium and chloride. The drug actually promarily has an effect on causing increased sodium and chloride through the kidneys, which can secondarily increase the BUN and CO2 levels. None of these level are abnormal by a severe level, but it might be reasonable to try to decrease the dose of hydrochlorothiazide, if it can be tolerated without a significant worsening of the swelling. Another alternative would be to change to a different diuretic, such as furosemide.
The glucose is elevated, but is only elevated relative to the expected fasting levels. On the lab sheet, it says that the blood was drawn at 1320, so was likely not fasting. If it was not fasting, the next step would be to check the glucose again when fasting. If the blood sufar remains 137 when fasting, that would indicate diabetes, but there is a good chance that the blood sugar will be better when it is checked while fasting.
As for the swelling, the most common cause of swelling with the history that you describe would be from chronic vascular disease, and specifically most likely chronic venous insufficiency. Chronic swelling of the extremities can also be related to heart disease, liver or kidney dysfunction, or thyroid disease, but there would usually be other symptoms or findings for these conditions.
So, it would be appropriate to recheck the glucose when fasting and it would be reasonable to consider lowering the dose of hydrochlorothiazide, which would usually help the remaining labs correct.
If I have answered all your questions, please rate my response Excellent (click on the 5th star).
However, if I can provide any further information or clarification, please let me know.
Please bookmark my profile for asking future questions.
This is a link to my profile: